Alert archive / Idaho / Wind Advisories in 2011

Wind Advisory 17, NWS Boise, ID

November 13, 2011Gooding County, Jerome County, Twin Falls County, Idaho

NWS Boise, ID issued this wind advisory at Nov 13, 2011, 3:37 AM MST for Gooding County, Jerome County, Twin Falls County, Idaho. It took effect at Nov 13, 2011, 11:00 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2011, 3:37 AM MST (10:37 UTC)
In effect from
Nov 13, 2011, 11:00 AM MST
Expired
Nov 13, 2011, 5:00 PM MST
In force
6 hr
Issued by
NWS Boise, ID

Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID

The radar

The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 10.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2011-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2011-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1852 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

823 
WWUS75 KBOI 131037
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
337 AM MST SUN NOV 13 2011

...VERY WINDY AGAIN TODAY IN THE CENTRAL SNAKE RIVER BASIN...

.WEST WINDS WILL INCREASE AGAIN TO ADVISORY SPEEDS IN THE WESTERN
MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY AS STRONG NORTHWEST
WINDS ALOFT PARTIALLY TRANSFER TO THE SURFACE. MONDAY WILL ALSO BE
WINDY BUT NOT QUITE AS WINDY AS TODAY.

IDZ016-030-132200-
/O.NEW.KBOI.WI.Y.0017.111113T1800Z-111114T0000Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
337 AM MST SUN NOV 13 2011

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON. 

* WINDS...WEST...INCREASING TO 25 TO 30 MPH WITH GUSTS TO 45 MPH.

* TIMING...LATE THIS MORNING THROUGH THIS AFTERNOON.

* IMPACTS...POSSIBLE TRAVEL HAZARD FOR HIGH-PROFILE VEHICLES
  ESPECIALLY ON NORTH-SOUTH ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
2 follow-up statements
685 
WWUS75 KBOI 132126
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
226 PM MST SUN NOV 13 2011


IDZ016-030-140000-
/O.CON.KBOI.WI.Y.0017.000000T0000Z-111114T0000Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
226 PM MST SUN NOV 13 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WINDS...WEST 25 TO 30 MPH WITH GUSTS TO 45 MPH.

* TIMING...THIS AFTERNOON.

* IMPACTS...POSSIBLE TRAVEL HAZARD FOR HIGH-PROFILE VEHICLES 
  ESPECIALLY ON NORTH-SOUTH ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
139 
WWUS75 KBOI 132350
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
450 PM MST SUN NOV 13 2011

...BREEZY OVERNIGHT AND WINDY AGAIN MONDAY AFTERNOON...

.GUSTY WEST WINDS WILL SLACKEN OVERNIGHT THEN REBUILD MONDAY
AFTERNOON TO BECOME LOCALLY VERY WINDY AGAIN. EXPECT CROSS WINDS
FROM THE WEST AT HANSEN AND PERRINE BRIDGES...TO 30 MPH TONIGHT
AND AROUND 40 MPH MONDAY AFTERNOON.

IDZ016-030-140100-
/O.EXP.KBOI.WI.Y.0017.000000T0000Z-111114T0000Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
450 PM MST SUN NOV 13 2011

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

A COLD FRONT THAT BROUGHT SNOW IN THE WEE HOURS OF EARLY SUNDAY
MORNING WAS FOLLOWED BY LOCALLY VERY WINDY CONDITIONS IN THE
WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY THIS
AFTERNOON. IT WAS VERY WINDY WITH A GUST TO 48 MPH AT HANSEN
BRIDGE AS WELL AS AT JACKPOT WHERE SUSTAINED WINDS AROUND 30 MPH
WERE REPORTED BETWEEN 2 AND 4 PM. THE PEAK WIND AT TWIN FALLS
AIRPORT WAS 41 MPH WHILE AT JEROME IT WAS 38 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Nov 13, 3:26 AM MST, 11 minutes earlier.

Area forecast discussion, Nov 13, 3:26 AM MST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
326 AM MST SUN NOV 13 2011

.SHORT TERM...LATEST FRONTAL BAND EXITING OUR CWA THIS MORNING INTO
NEVADA AFTER SPREADING LIGHT TO MODERATE RAIN AND SNOW IN OUR ZONES
DURING THE NIGHT.  AIR MASS DRYING FROM THE NORTHWEST TODAY AND
ALMOST AS WINDY AS YESTERDAY.  WE ARE ISSUING ANOTHER WIND ADVISORY
FOR THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY FOR
18Z-24Z...MUCH LIKE YESTERDAY AS STRONG NORTHWEST FLOW ALOFT
TRANSFERS MOMENTUM DOWN TO THE SURFACE.  WINDS WILL DIMINISH LATE
TODAY AND ESPECIALLY TONIGHT ALLOWING PATCHY FOG TO FORM OVERNIGHT
AND MONDAY MORNING IN COLDER NORTHERN VALLEYS.  MOISTURE WILL ALSO
COME IN ALOFT FROM THE NORTHWEST MONDAY FOR A CONTINUING CHANCE OF
SNOW SHOWERS IN OUR NORTHERN MOUNTAIN ZONES.  MONDAY WILL BE MUCH
LIKE TODAY...CHANCE OF SNOW SHOWERS IN NORTHERN ZONES AND WINDY IN
THE SNAKE BASIN...ESPECIALLY IN WESTERN MAGIC VALLEY AND SRN TWIN
FALLS COUNTY...AS STRONG NWLY FLOW ALOFT CONTINUES TO TRANSFER
MOMENTUM DOWN TO THE SURFACE.  LITTLE CHANGE IN TEMPERATURES MONDAY
FROM TODAY.

.LONG TERM...MONDAY NIGHT THROUGH SUNDAY...MOIST WESTERLY FLOW ALOFT
WILL DOMINATE THE WEATHER PATTERN THROUGH THE MIDDLE OF NEXT WEEK.
THE MAIN EFFECT OF THIS FLOW WILL BE SEVERAL ROUNDS OF SNOW
/GENERALLY LIGHT/ ACROSS NORTHERN TERRAIN...AND COOL/CLOUDY
CONDITIONS ACROSS THE WESTERN SNAKE PLAIN AND SOUTH TO THE NEVADA
BORDER. PATTERN CHANGE EXPECTED EARLY FRIDAY AS FLOW SHIFTS
SOUTHWESTERLY AHEAD OF A DEEPENING UPPER LOW ALONG THE OREGON COAST.
LOW WILL SLOWLY DIG INLAND NEXT WEEKEND...FOR AN EXTENDED PERIOD OF
ENHANCED PRECIPITATION /ALL ELEVATIONS/ AND A NOTICEABLE DROP IN
TEMPERATURES.

&&

.AVIATION...THROUGH 15Z...AREAS OF MVFR IN -SN THROUGH 12Z ACROSS
PORTIONS OF SW IDAHO. MOUNTAINS WILL BE OBSCURED. GENERALLY VFR
ACROSS SE OREGON...BUT FOG/STRATUS MAY CAUSE IFR IN SHELTERED
VALLEYS. LIGHT SURFACE WINDS. AFTER 15Z...PREDOMINANTLY VFR.
INCREASING W/NW SURFACE WINDS...WITH GUSTS AS HIGH AS 40 KTS ACROSS
THE MAGIC VALLEY...IN THE AFTERNOON. NORTHWESTERLY WINDS ALOFT WILL
AVERAGE 55 KTS BETWEEN 10K AND 15K FT MSL.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON
       IDZ016-030.
OR...NONE.

&&

WEATHER.GOV/BOISE

SHORT TERM...LC
LONG TERM....MT
AVIATION.....MT
Hazardous weather outlook, Nov 12, 3:01 PM MST, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
301 PM MST SAT NOV 12 2011

IDZ011>016-028>030-033-ORZ061>064-131300-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
301 PM MST SAT NOV 12 2011 /201 PM PST SAT NOV 12 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SNOW...WITH A MIX OF RAIN AND SNOW BELOW 3000 FEET...WILL DEVELOP
ACROSS THE NORTH THIS EVENING AND SPREAD SOUTH ACROSS MOST OF
SOUTHEAST OREGON AND SOUTHWEST IDAHO OVERNIGHT. EXPECT UP TO AN
INCH OF SNOW IN THE VALLEYS AND 1 TO 3 INCHES IN THE MOUNTAINS BY
EARLY SUNDAY MORNING. SLICK ROADS ARE LIKELY...ESPECIALLY AT
HIGHER ELEVATIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

COLDER WITH VALLEY RAIN AND SNOW AND MOUNTAIN SNOW POSSIBLE LATE
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS WEATHER THROUGH
ESTABLISHED CHANNELS.

In the hours before

Local storm report, Nov 12, 10:16 PM MST, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
1016 PM MST SAT NOV 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     SNOW             BRUNDAGE SKI AREA       45.00N 116.16W
11/12/2011  E4.0 INCH        ADAMS              ID   MESONET

            SNOWSTAKE ACCUMULATION SINCE 7 PM.

0910 PM     SNOW             WNW ELDORADO PASS       44.34N 118.09W
11/12/2011  M0.0 INCH        MALHEUR            OR   DEPT OF HIGHWAYS

            TRACE OF NEW SNOW THIS EVENING AND 31F WITH SNOW
            FLURRIES.

&&

VMILLS

Nearby

Wind Advisories in Idaho, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.